Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 28, NWS Green Bay, WI

March 19, 2011

NWS Green Bay, WI issued this small craft advisory at Mar 19, 2011, 4:08 PM CDT. It took effect at Mar 20, 2011, 4:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2011, 4:08 PM CDT (21:08 UTC)
In effect from
Mar 20, 2011, 4:00 AM CDT
Expired
Mar 21, 2011, 4:00 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WHUS73 KGRB 192108
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT SAT MAR 19 2011

...BRISK SOUTHEAST WINDS AND BUILDING WAVES EXPECTED LATE TONIGHT
AND SUNDAY...

.LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP TO INCREASE
SOUTHEAST WINDS TO 15 TO 25 KNOTS LATER TONIGHT INTO SUNDAY...WITH
SOME HIGHER GUSTS EXPECTED. AS THE LOW SHIFTS TO THE NORTHEAST
SUNDAY EVENING...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL KICK IN ON
THE BACK SIDE OF THE DEPARTING LOW.

LMZ541>543-200515-
/O.NEW.KGRB.SC.Y.0028.110320T0900Z-110321T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
408 PM CDT SAT MAR 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM CDT
SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KTS LATE
  TONIGHT INTO SUNDAY...BEFORE DIMINISHING BY SUNDAY AFTERNOON.
  THE WINDS WILL VEER TO THE NORTHWEST AND INCREASE ONCE AGAIN TO
  15 TO 25 KTS BY SUNDAY NIGHT.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND THEN TO 4
  TO 7 FT ON SUNDAY..BEFORE EASING TO 3 TO 5 FT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
903 
WHUS73 KGRB 200240
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
940 PM CDT SAT MAR 19 2011

...BRISK SOUTHEAST WINDS AND BUILDING WAVES EXPECTED LATE TONIGHT
AND SUNDAY...

.LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP TO INCREASE
SOUTHEAST WINDS TO 15 TO 25 KNOTS OVERNIGHT INTO SUNDAY... WITH
SOME HIGHER GUSTS EXPECTED. AS THE LOW SHIFTS TO THE NORTHEAST
SUNDAY EVENING...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL KICK IN ON
THE BACK SIDE OF THE DEPARTING LOW.

LMZ541>543-201045-
/O.CON.KGRB.SC.Y.0028.110320T0900Z-110321T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
940 PM CDT SAT MAR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 PM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 PM CDT
SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KTS LATE 
  TONIGHT INTO SUNDAY...BEFORE DIMINISHING BY SUNDAY AFTERNOON. 
  THE WINDS WILL VEER TO THE NORTHWEST AND INCREASE ONCE AGAIN 
  TO 15 TO 25 KTS BY SUNDAY NIGHT. 

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND THEN TO 
  4 TO 7 FT ON SUNDAY...BEFORE EASING TO 3 TO 5 FT SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
772 
WHUS73 KGRB 200916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
416 AM CDT SUN MAR 20 2011

...BRISK SOUTHEAST WINDS AND BUILDING WAVES THROUGH THIS EVENING...

.LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP TO INCREASE
SOUTHEAST WINDS TO 15 TO 25 KNOTS TODAY. A FEW HIGHER GUSTS TO 30
KNOTS ARE POSSIBLE. THE LOW WILL DRAG A COLD FRONT OVER THE STATE
TONIGHT. IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO THE WEST
WHILE SHOWERS WILL DIMINISH.

LMZ541>543-201815-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-110321T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
416 AM CDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

* SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KTS TODAY...THEN
  DIMINISH FROM THE SOUTH THIS EVENING AT 10 TO 20 KTS. WINDS WILL
  VEER TO THE WEST AFTER MIDNIGHT AT 10 TO 20 KTS.

* WAVES WILL BUILD TO 3 TO 6 FT TODAY...BEFORE EASING TO 2 TO 4 FT
  LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
184 
WHUS73 KGRB 201524
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 AM CDT SUN MAR 20 2011

...STRONG SOUTHEAST WINDS AND HIGH WAVES INTO THIS EVENING...

.A LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING FROM THE 
NORTHERN PLAINS...WILL HELP TO KEEP SOUTHEAST WINDS STRONG
INTO THIS EVENING. THE COLD FRONT IS EXPECTED TO PUSH OVER
WISCONSIN AND ON TO LATE MICHIGAN BY LATE TONIGHT. THEN IN
THE WAKE OF THE FRONT...WINDS WILL SHIFT TO THE WEST AND
WEAKEN OVERNIGHT.

LMZ541>543-210000-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-110321T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1024 AM CDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

* SOUTHEAST WINDS WILL CONTINUE AT 15 TO 25 KTS THIS AFTERNOON
  INTO THIS EVENING...BEFORE TURNING MORE TO THE SOUTH CLOSE TO
  MIDNIGHT. WINDS WILL THEN VEER TO THE WEST AFTER MIDNIGHT...AND
  WEAKEN TO 10 TO 20 KTS.

* WAVES WILL CONTINUE AT 3 TO 5 FT THIS AFTERNOON...THEN BUILD TO
  4 TO 6 FEET THIS EVENING BEFORE SUBSIDING LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
309 
WHUS73 KGRB 202107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
407 PM CDT SUN MAR 20 2011

...STRONG SOUTHEAST WINDS AND HIGH WAVES INTO THIS EVENING...

.A LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING FROM THE
NORTHERN PLAINS...WILL HELP TO KEEP SOUTHEAST WINDS STRONG INTO
THIS EVENING. THE COLD FRONT IS EXPECTED TO PUSH OVER WISCONSIN
AND ON TO LATE MICHIGAN BY LATE TONIGHT. THEN IN THE WAKE OF THE
FRONT...WINDS WILL SHIFT TO THE WEST AND WEAKEN OVERNIGHT.

LMZ541>543-210400-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-110321T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
407 PM CDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

* SOUTHEAST WINDS WILL CONTINUE AT 15 TO 25 KTS THROUGH THIS
  EVENING...BEFORE TURNING MORE TO THE SOUTHWEST CLOSE TO MIDNIGHT.
  WINDS WILL THEN VEER TO THE WEST AFTER MIDNIGHT... AND WEAKEN TO
  10 TO 20 KTS.

* WAVES WILL CONTINUE AT 4 TO 6 FT THIS EVENING...THEN EASE TO 2
  TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
516 
WHUS73 KGRB 210224
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SUN MAR 20 2011

...GUSTY WINDS AND HIGH WAVES CONTINUE THROUGH MONDAY MORNING...

.LOW PRESSURE PASSING JUST SOUTH OF THE AREA WILL RESULT IN THE
SOUTH WINDS BACKING TO THE WEST LATER TONIGHT. THE WINDS WILL
ALSO INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. HENCE THE
SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT.

LMZ541>543-210900-
/O.EXT.KGRB.SC.Y.0028.000000T0000Z-110321T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
924 PM CDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. 

* SOUTH WINDS OF 15 TO 20 KTS...WITH HIGHER GUSTS...WILL VEER
  WEST LATER ON TONIGHT.

* WAVES WILL CONTINUE AT 4 TO 6 FT...THEN EASE TO 2 TO 4 FT WELL AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
229 
WHUS73 KGRB 210916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
416 AM CDT MON MAR 21 2011

...WEST WINDS HAVE DIMINISHED EARLY THIS MORNING...

.THE SMALL CRAFT ADVISORY HAS EXPIRED THIS MORNING. ANOTHER SMALL
CRAFT ADVISORY MAY BE NEEDED TUESDAY INTO WEDNESDAY AS A STRONG
LATE WINTER STORM TAKES AIM FOR GREAT LAKES REGION.

LMZ541>543-211030-
/O.EXP.KGRB.SC.Y.0028.000000T0000Z-110321T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
416 AM CDT MON MAR 21 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 2:38 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 19, 2:38 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT SAT MAR 19 2011

.SYNOPSIS...VERY ACTIVE. A DOSE OF SPRING-LIKE WEATHER WITH
SHOWERS AND THUNDERSTORMS TOMORROW AND TOMORROW NIGHT...THEN A
MAJOR LATE-WINTER STORM COULD BRING SIGNIFICANT SNOW MID-WEEK.

FLOW ACRS NOAM SPLIT. STG AND AMPLIFIED SRN STREAM WILL DOMINATE
THE CONUS. SRN STREAM HAD A DEEP TROF IN THE W...WITH A RIDGE IN
THE E. NRN STREAM ACRS CANADA HAD A STG RIDGE IN THE W. WHILE NRN
STREAM RIDGE DRIFTS E INTO CENTRAL CANADA...A SERIES OF STG
SHRTWVS WL EJECT OUT OF THE SRN STREAM TROF. THAT WL BRING A
SERIES OF CYCLONES EWD ACRS THE AREA. WITH A SIG INFLOW OF GULF
MOISTURE AND STG BAROCLINIC ZONE IN PLACE ACRS THE RGN...HEAVY
PCPN IS LIKELY.

TEMPS WL START OUT NR NORMAL...BUT THEN COLD CANADIAN AIR BEING
DRIVEN SWWD BY MASSIVE ANTICYCLONE OVER NWRN HUDSON BAY WL
EVENTUALLY SURGE ACRS THE AREA AND TAKE TEMPS BACK BLO NORMAL.
&&

.SHORT TERM...TONIGHT AND SUNDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A LARGE DOME
OF HIGH PRESSURE EXTENDING FROM THE GULF OF MEXICO TO THE CENTRAL
GREAT LAKES TO JAMES BAY. STUBBORN LOW STRATO-CU IS PERSISTING
EARLY THIS AFTERNOON MAINLY OVER E-C AND FAR NE WISCONSIN. FARTHER
UPSTREAM...WIDESPREAD MID AND HIGH CLOUDS ARE MOVING OVER THE
NORTHERN PLAINS...WHILE A LARGE THUNDERSTORM COMPLEX IS MOVING
EAST OVER KANSAS AND MISSOURI ALONG AN 850MB WARM FRONT. AS LOW
PRESSURE EMERGES INTO THE PLAINS AND THE WARM FRONT LIFTS NE
TONIGHT...PRECIP CHANCES WILL BE THE MAIN FORECAST CONCERN.

TONIGHT...THE 12Z OPERATIONAL MODELS ARE NOT IN THE BEST OF
AGREEMENTS WITH THE DETAILS OF THE SURFACE LOW AND SHORTWAVE ALOFT
DUE TO IMPACT THE REGION LATE TONIGHT INTO SUNDAY. OPTED FOR A
MIDDLE OF THE ROAD SOLUTION BETWEEN THE WEAK NAM AND THE POTENT
ECMWF WHICH TURNED OUT TO BE A BLEND OF THE GFS AND SREF. HIGH
PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE TO NEW ENGLAND BY
DAY BREAK IN RESPONSE TO HEIGHT FALLS OCCURRING OVER THE NORTHERN
PLAINS. MID AND HIGH CLOUDS UPSTREAM WILL OVERSPREAD THE REGION
DURING THE EVENING...BUT LOWER CLOUDS WILL NOT ARRIVE UNTIL LATE
DUE TO A LINGERING DRY AIRMASS WHICH WILL GET REPLENISHED THANKS
TO SE WINDS EMANATING FROM THE SURFACE HIGH. THINK BY LATE
THOUGH...40-50KT 850MB WINDS WILL BRING DEEP GULF OF MEXICO
MOISTURE NORTHWARD WITH FORCING VIA MOISTURE
CONVERGENCE/ISENTROPIC ASCENT OVERWHELMING THE DRY AIRMASS TO
PRODUCE PRECIP OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. PTYPE
REMAINS A QUESTION MARK DUE TO UNCERTAINTIES IN THE BL TEMPS AND
WARM LAYER ALOFT AT ONSET. WILL GO RAIN OVER CENTRAL WISCONSIN
WHERE SURFACE WET BULBS WILL BE GREATER THAN 35F AND RAIN/SNOW MIX
ELSEWHERE EXCEPT FOR N-C WISCONSIN WHERE FIGURE EVAPORATIVE
COOLING OF THE COLUMN WITH TEMPS NEAR FREEZING WILL LEAD TO MOSTLY
SNOW. MAYBE ABLE TO SQUEAK OUT A TENTH OR TWO OF ACCUMULATIONS.

SUNDAY...SHORTWAVE TROUGH WILL EJECT OUT OF THE ROCKIES AND MOVE
TO THE NORTHERN PLAINS BY 00Z MONDAY WHILE PUSHING A SURFACE LOW
TO THE NORTHERN MISSISSIPPI VALLEY. 850MB WARM FRONT WILL LIFT NE
ACROSS THE FORECAST AREA DURING THE MORNING...WHICH WILL PROVIDE
THE FOCUS FOR THE FIRST ROUND OF PRECIPITATION. QUESTIONS
CONCERNING PTYPE WILL REMAIN IN THE MORNING WITH THE ABOVE
MENTIONED ISSUES SPREADING TO THE NE WITH THE PRECIP. WILL GO WITH
RAIN SNOW MIX OVER N-C AND NE WISCONSIN THROUGH 15Z AND ONLY OVER
N-C WISCONSIN THROUGH 18Z...WHERE SOME ADDITIONAL SMALL ACCUMS MAY
OCCUR. THEREAFTER...ANTICIPATE WILL SEE ENOUGH WARMING IN THE
COLUMN FOR PTYPE TO CHANGE OVER TO ALL RAIN. THINK WILL SEE
ANOTHER ROUND OF PRECIP ARRIVE IN THE AFTERNOON OVER CENTRAL
WISCONSIN WHEN THE SURFACE LOW APPROACHES AND UPPER DIVERGENCE
SPREADS OVERHEAD. SOME THUNDER NOT OUT OF THE QUESTION EITHER OVER
CENTRAL WISCONSIN SINCE THERE WILL BE A SMALL AMOUNT OF ELEVATED
INSTABILITY. RAISED POPS TO CATEGORICAL FOR TOMORROW AND LOWERED
HIGH TEMPS A BIT DUE TO THE PRECIP AND SE FLOW. ALSO ADDED PATCHY
FOG FOR LATE IN THE AFTERNOON AS SURFACE DEWPOINTS GO ABOVE
FREEZING OVER THE SNOW PACK/FROZEN GROUND.

.LONG TERM...SUN NGT THRU NEXT SAT. FIRST CONCERN IS INITIAL
SYSTEM THAT WL CROSS THE AREA SUN NGT. PREV FCST IN PRETTY GOOD
SHAPE. COMPACT UPR WAVE COMBINED WITH LINKED-JET STRUCTURE WL COME
ACRS DURING THE EVENING. STG DYNAMICS MAKE RAIN A GOOD BET...SO
TWEAKED POPS UP TO NR 100 PCT MOST AREAS. STEEP MID-LVL LAPSE
RATES SUPPORTED KEEPING THUNDER IN THE FCST. AND AFTER SEEING ALL
THE HAIL REPORTS TO OUR SW TDA...WOULD NOT BE SURPRISED TO GET
PEA-SIZED HAIL TOMORROW. WL ADD MENTION IN THE HWO. ALTHOUGH SNOW
COVER IS OLD AND RECEDING...COULD STILL BE ENOUGH LEFT TO GET SOME
DENSE FOG DURING THE EVENING. ADDING AREAS OF FOG TO THE FCST
SEEMED SUFFICIENT FOR NOW. COULD ALSO BE SOME MINOR FLOODING OF
LOW-LYING AREAS DUE TO THE SNOWMELT AND RUNOFF...SO WL ISSUE ESF
HIGHLIGHTING THAT THREAT.

A BRIEF PERIOD OF QUIET WX THEN EXPECTED UNTIL THE NEXT SYSTEM MOVES
INTO THE AREA MID-WEEK. IT WILL BE A CLASSIC BATTLE BETWEEN STG
CYCLONE TRACKING OUT OF THE PLAINS AND TRYING TO DRIVE PCPN INTO THE
AREA...AND MASSIVE DRY ANTICYCLONE ANCHORED OVER HUDSON BAY AND
SHOVING EXTREMELY DRY AIR INTO THE RGN ON NE WINDS. WL GIVE THE
EDGE TO THE HIGH AT FIRST...AND TRIED TO DELAY THE ONSET OF PCPN
FM WHAT THE MODELS WERE SHOWING. SRN STREAM CYCLONE LIFTG OUT WL
GET SHUNTED UNDER THE UPR BLOCK OVER CENTRAL CANADA...BUT SHOULD
EVENTUALLY GET CLOSE ENOUGH TO GET PCPN ACRS MOST IF NOT ALL OF
THE FCST AREA. MODEL FCST SOUNDINGS SUGGEST MORE OF A MIXED
POTENTIAL THAN TKNS VALUES OR 850 MB TEMPS SUGGEST...WITH WARM
LAYER BTWN 800 AND 750 MB. INTRODUCED SLEET INTO THE FCST...AND
BROUGHT THE MIXED THREAT FARTHER N. 12Z MODEL RUNS SUGGESTED
HEAVIEST SNOWS WOULD BE IN N-C/NE WI...BUT THINK CANADIAN HIGH MAY
SHOVE THREAT FURTHER S. LUCKILY STILL PLENTY OF TIME TO RESOLVE
THE DIFFERENCE...BECAUSE SNOW TOTALS WELL IN EXCESS OF 6 INCHES A
DISTINCT POSSIBILITY.

QUIETER WX RETURNS FOR THE REST OF THE FCST PERIOD. 850 MB TEMPS GET
COLD ENOUGH FOR SOME LAKE-EFFECT OFF LAKE SUPERIOR...BUT
TRAJECTORIES NEVER LOOKED THAT GOOD SO DOWNPLAYED FOR NOW.

GUID SUGGESTED MUCH COLDER TEMPS THAN WE HAD GOING THE LAST 3 DAYS
OF THE FCST. COLD AIR WL BE SURGING SWWD ARND CANADIAN
ANTICYCLONE...BUT THIS IS LATE MARCH...AND IF DRY AIR FROM THE HIGH
STRIPS OUT THE CLDS THE RESULTING SUNSHINE SHOULD PROVIDE SOME
WARMING. TWEAKED TEMPS DOWN FM PREV FCST...BUT NOT AS FAR AS GUID
WOULD SUGGEST. CAN ALWAYS LOWER MORE LATER IF NECESSARY.
&&

.AVIATION...PATCHY LOW STRATUS HAS MOSTLY MIXED OUT THIS
AFTERNOON LEAVING AN INCREASE IN HIGH AND MID CLOUDS AHEAD OF THE
NEXT SYSTEM FOR THIS EVENING. LOW LEVEL WINDS JUST OFF THE DECK
WILL ALSO INCREASE EARLY IN THE OVERNIGHT CREATING LOW LEVEL WIND
SHEAR AT ALL TAF SITES. LOW PRESSURE WILL MOVE INTO THE NORTHERN
MISSISSIPPI VALLEY TOMORROW AFTERNOON. PRECIPITATION AHEAD OF THIS
SYSTEM FIGURES TO BE A RAIN SNOW MIX OVER CENTRAL WISCONSIN AND
ALL SNOW OVER NORTHERN WISCONSIN AT ONSET AROUND SUNRISE. WITH
HEATING OF THE DAY...PRECIPITATION TYPE WILL CHANGE TO ALL RAIN BY
LATE MORNING. CIGS AND VSBYS WILL FALL ONCE THE PRECIPITATION
MOVES IN...CREATING MVFR/IFR CONDITIONS AT RHI/AUW/CWA AND MAINLY
MVFR AT GRB/ATW.
&&

.MARINE...POTENTIAL SMALL CRAFT CONDITIONS BEGINNING LATE
TONIGHT AND CONTINUING THROUGH MUCH OF SUNDAY EVENING AS SOUTHEAST
FLOW INCREASES. WHILE WINDS MAY APPROACH CRITERIA...PERSISTENT
SOUTHEAST WINDS WILL INCREASE WAVES TO SMALL CRAFT ADVISORY LEVELS
CONDITIONS.
&&

.HYDROLOGY...AS OF SATURDAY AFTERNOON...AFFECTS OF THE SNOWMELT
ALONE ON AREA RIVERS THE LAST FEW DAYS HAVE CRESTED OVER EAST
CENTRAL WISCONSIN RIVERS. FOR CENTRAL WISCONSIN...LATEST
FORECASTS HAVE TRENDED WITH LOWER CRESTS AND BELOW FLOOD STAGE.

RAIN WITH ISOLATED STORMS AREA IN THE FORECAST LATER SUNDAY INTO
SUNDAY EVENING. EXPECT SOME RISES IN AREA RIVERS BY MONDAY AS
CURRENT FORECAST AVERAGE 24 HOUR RAINFALL AMOUNTS OF ONE HALF
INCH EXPECTED BY MONDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/SKOWRONSKI
Hazardous weather outlook, Mar 19, 2:47 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CDT SAT MAR 19 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
247 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
SEVERE WEATHER IS NOT EXPECTED...BUT CONDITIONS WILL BE FAVORABLE
FOR THE STORMS TO PRODUCE SMALL HAIL. RAINFALL COMBINED WITH A
CONTINUED MELTING OF THE REMAINING SNOW PACK COULD PRODUCE MINOR
FLOODING OF LOW-LYING AREAS.

AREAS OF DENSE FOG COULD ALSO DEVELOP LATE SUNDAY AFTERNOON AND
SUNDAY EVENING.

A MAJOR LATE-WINTER STORM IS EXPECTED TO AFFECT THE AREA MID-WEEK.
PRECIPITATION...IN THE FORM OF MIXED RAIN...SNOW...AND SLEET...WILL
PROBABLY BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST
TUESDAY. THE PRECIPITATION WILL GRADUALLY CHANGE TO ALL SNOW...AND
THEN CONTINUE INTO LATE WEDNESDAY BEFORE DIMINISHING. SIGNIFICANT
ACCUMULATIONS OF SNOW ARE POSSIBLE. LATER FORECASTS WILL BE ABLE
TO PROVIDE SNOWFALL ESTIMATES AS WELL AS INFORMATION ON WHERE THE
HEAVIEST SNOW WILL FALL. ANYONE WITH TRAVEL PLANS MID-WEEK SHOULD
CLOSELY MONITOR LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-202000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
247 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTHEAST GALES ARE POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY.

MPC/JS

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.